MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 36KHZ TUBING SET; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 36KHZ TUBING SET; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C3601
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This report is 1 of 3 and for the cusa excel 36khz tubing set (c3601) used which is linked to mfg report numbers: 3006697299-2024-00066.3006697299-2024-00067.A facility reported that their surgical tech put the cusa clarity system together, and when the surgeon went to use it on the liver it malfunctioned.The cusa works by cavitation ultrasonic aspiration and the tip did not move so instead they poked into the liver and caused bleeding.It was quickly fixed using other techniques.A new set of disposables and a new instrument were then assembled and worked appropriately.No additional information has been made available.Customer indicated the following: "reported to fda on 4/16/24.Fda report number: (b)(4).".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h11.Corrected field: h10.This follow-up report is being sent as a correction for missing information on "related report number" which was not included in the corresponding h10 field of the initial mdr.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The cusa excel 36khz tubing set (c3601) was returned for evaluation: device history record (dhr) - the dhr was reviewed, and no anomaly was reported in the lot during the manufacturing and packaging process.Failure analysis - the unit was visually inspected, and it was observed that the entire section that connects to the handpiece was missing.The handpiece clip, aspirator tube, and retainer clip were missing from the unit.Evidence of stretching due to the handpiece clip was observed on the tubing end; thus, it is concluded that the reported missing components were correctly assembled during product¿s manufacturing process.The pump tubing, suction canister fitting and luers were verified and found in good condition.The tube was verified with water and was confirmed not to be occluded.No defect was found on the tube as received (other than the mentioned missing components).Root cause the complaint is unconfirmed.There were no defects related to the tubing that would hinder the tip from performing as per product specifications.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA EXCEL 36KHZ TUBING SET
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19435430
Report Number3006697299-2024-00068
Device Sequence Number8129500
Product Code LFL
UDI-Device Identifier10381780025863
UDI-Public10381780025863
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC3601
Device Lot Number7332484
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer06/10/2024
06/12/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date06/10/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CUSA EXCEL 36KHZ CEM NOSECONE (C6636).; CUSA EXCEL SHEAR TIP 36KHZ (C4617S).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown